Hail, Crawford
- When
- April 27, 7:14 AM CST
- Where
- Crawford County, 0.27 mi ESE of Natural Dam
- Measured
- 0.88 in hail
- Reported by
- Post Office
- Coordinates
- 35.649, -94.395
Isolated thunderstorms with large hail affected northwestern Arkansas in the wake of a cold front that pushed through the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Isolated thunderstorms with large hail affected northwestern Arkansas in the wake of a cold front that pushed through the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 27, 5:31 AM CST, 1 hour 43 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
631 AM CDT WED APR 27 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL EXPAND ACROSS
EASTERN OK AND NW AR THROUGH THE MORNING...BEFORE DECREASING BY
EARLY AFTERNOON. WIDELY VARYING FLIGHT CONDITIONS ARE CURRENTLY
OBSERVED...WITH LIFR CEILINGS LIKELY TO PERSIST ACROSS FAR NW AR
SITES THROUGH AT LEAST MID MORNING. MVFR/IFR CONDITIONS WILL
PREVAIL AT ALL OTHER SITES...WITH CONDITIONS IMPROVING BY LATE
MORNING AND BECOMING VFR AT ALL SITES BY SUNSET.
&&
.PREV DISCUSSION... /ISSUED 309 AM CDT WED APR 27 2011/
DISCUSSION...
FLASH FLOOD WATCH THAT IS CURRENTLY IN EFFECT WILL BE
EXTENDED THROUGH 18Z TODAY.
AT 7Z...A STATIONARY BOUNDARY EXTENDED FROM FROM AN
AREA OF LOW PRESSURE NEAR KTYR NORTHEASTWARD ACROSS
NORTHEAST TEXAS AND INTO SOUTHERN ARKANSAS. THIS BOUNDARY
LOOKS AS IF IT WILL REMAIN SOUTH OF TULSA CWA. MEANWHILE...
A MID-LEVEL LOW WAS SPINNING ACROSS SOUTHWEST KANSAS. THIS
LOW WILL MOVE ACROSS OKLAHOMA THIS MORNING AND WILL BE CENTERED
OVER NORTHWEST ARKANSAS BY EARLY AFTERNOON. SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH THIS MID-LEVEL LOW WERE CURRENTLY ACROSS WESTERN
AND CENTRAL OKLAHOMA. WOULD EXPECT THIS ACTIVITY TO MOVE INTO EASTERN
OKLAHOMA OVER THE NEXT FEW HOURS. THERE IS THE POTENTIAL FOR SOME OF
THESE ELEVATED STORMS TO BECOME STRONG THIS MORNING WITH SMALL HAIL THE
MAIN CONCERN. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO END THIS
AFTERNOON AS THE MID-LEVEL LOW PRESSURE SYSTEM MOVES EAST OF THE AREA.
RAINFALL AMOUNTS TODAY ARE EXPECTED TO BE IN THE ONE-QUARTER TO
THE ONE-HALF INCH RANGE WITH ISOLATED ONE INCH AMOUNTS ACROSS
THE FLASH FLOOD WATCH AREA. THIS RAIN WILL ONLY AGGRAVATE AN
ALREADY BAD SITUATION AND WILL HAVE THE POTENTIAL TO PRODUCE
ADDITIONAL FLASH FLOODING. THEREFORE...THE ONGOING FLASH FLOOD
WATCH WILL EXTENDED THROUGH 18Z.
THURSDAY AND FRIDAY WILL BE A WELL DESERVED BREAK FROM THE RAIN
AS HIGH PRESSURE BUILDS INTO THE REGION AT THE SURFACE AND
ALOFT.
THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE SATURDAY
INTO SUNDAY AS ANOTHER COLD FRONT AND ASSOCIATED MID LEVEL SHORTWAVE
MOVE ACROSS THE AREA. THERE IS THE POTENTIAL FOR HEAVY RAINFALL
WITH THIS SYSTEM AS IT WILL BE SLOW TO MOVE THROUGH THE
REGION. SOME OF THE STORMS WILL ALSO HAVE THE POTENTIAL
TO BE STRONG TO SEVERE.
MONDAY AND TUESDAY OF NEXT WEEK LOOK TO BE DRY AS HIGH
PRESSURE BUILDS INTO THE REGION IN THE WAKE OF THE DEPARTING
WEEKEND STORM SYSTEM.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 59 45 75 51 / 80 0 0 0
FSM 61 46 74 48 / 80 0 0 0
MLC 61 42 76 50 / 60 0 0 0
BVO 58 42 75 45 / 80 0 0 0
FYV 58 41 70 42 / 80 0 0 0
BYV 57 42 69 46 / 80 0 0 0
MKO 59 42 73 49 / 80 0 0 0
MIO 59 41 74 45 / 60 0 0 0
F10 60 44 74 50 / 70 0 0 0
HHW 67 44 77 48 / 50 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...07HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 505 AM CDT WED APR 27 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 505 AM CDT WED APR 27 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...PRIMARILY ALONG AND SOUTHEAST OF INTERSTATE 44. ONSET...MID MORNING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHWEST ARKANSAS AND EXTREME EASTERN OKLAHOMA. ONSET...MID MORNING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTERNOON. DISCUSSION... THE CORE OF AN UPPER STORM SYSTEM WILL PASS ACROSS THE AREA DURING THE MORNING HOURS...POSSIBLY PRODUCING SCATTERED THUNDERSTORMS. IF THESE THUNDERSTORMS DO DEVELOP...THERE WILL BE RISK FOR LARGE HAIL WITH THE STRONGER STORMS. THE HIGHEST INSTABILITIES WILL RESIDE ACROSS FAR EASTERN OKLAHOMA INTO NORTHWEST ARKANSAS...WHERE SEVERE WEATHER CHANCES INCREASE SLIGHTLY. THE RISK FOR SEVERE WEATHER WILL END BY EARLY AFTERNOON AS THE STORM SYSTEM SHIFTS EAST OF THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...NO HAZARDS. FRIDAY...HIGH WIND POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SUNDAY...SEVERE THUNDERSTORM POTENTIAL. MONDAY AND TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... STRONG SOUTHERLY WINDS WILL DEVELOP ON FRIDAY AHEAD OF THE NEXT COLD FRONT...WHICH WILL MOVE INTO THE AREA SATURDAY. THE FRONTAL BOUNDARY MAY STALL ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY...BEFORE SHIFTING FURTHER EAST BY MONDAY. THUNDERSTORM CHANCES WILL INCREASE IN VICINITY OF THE STALLED FRONT...WITH THE POTENTIAL FOR SEVERE WEATHER ALONG WITH AREAS OF HEAVY RAINFALL. THE MAGNITUDE AND LOCATION OF THE HEAVIEST RAINS REMAINS UNCERTAIN...HOWEVER ANOTHER ROUND OF FLOODING MAY DEVELOP WITH THIS SYSTEM. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
752 AM CDT WED APR 27 2011
ARZ019-OKZ069-072-271315-
ADAIR OK-CRAWFORD AR-SEQUOYAH OK-
752 AM CDT WED APR 27 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN CRAWFORD
IN NORTHEAST OKLAHOMA
SOUTHEASTERN ADAIR
IN EAST CENTRAL OKLAHOMA
EASTERN SEQUOYAH
AT 752 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF BRUSHY...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRUSHY...SHORT...UNIONTOWN...
MOUNTAINBURG...CEDARVILLE...NATURAL DAM AND LEE CREEK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3562 9414 3541 9467 3557 9477 3576 9430
3576 9426
TIME...MOT...LOC 1252Z 242DEG 45KT 3553 9462PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
810 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL BOSWELL 34.03N 95.87W
04/25/2011 E1.00 INCH CHOCTAW OK PUBLIC
ALSO VERY GUSTY...BUT NO DAMAGE.
&&
MEPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
811 AM CDT WED APR 27 2011
ARZ010-019-OKZ069-072-271345-
ADAIR OK-CRAWFORD AR-SEQUOYAH OK-WASHINGTON AR-
811 AM CDT WED APR 27 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHERN WASHINGTON AND NORTHERN CRAWFORD
IN NORTHEAST OKLAHOMA
SOUTHEASTERN ADAIR
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN SEQUOYAH
AT 811 AM CDT...A STRONG THUNDERSTORM WAS CENTERED 3 MILES NORTH OF
UNIONTOWN...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...UNIONTOWN...ODELL...WINSLOW...
BLACKBURN...STRICKLER...NATUR AL DAM...CHESTER...LEE CREEK AND MOUNT
GAYLER.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3592 9423 3570 9403 3555 9443 3568 9456
TIME...MOT...LOC 1311Z 234DEG 37KT 3563 9444The Western Arkansas radar (KSRX), 40 km away, was scanning. The volume nearest the first event began at 13:12 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 297640, 297641.